Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Charleston, SC

June 10, 2014Tattnall County, Georgia

NWS Charleston, SC issued this special weather statement at Jun 10, 2014, 8:21 PM EDT for Tattnall County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 8:21 PM EDT (00:21 UTC)
Expired
Jun 10, 2014, 8:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 127 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS82 KCHS 110021
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT TUE JUN 10 2014

GAZ114-110045-
TATTNALL-
821 PM EDT TUE JUN 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 845 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES 
SOUTHWEST OF FIVE POINTS TO FIVE POINTS...MOVING NORTH AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...TISON...LYNN...MIDWAY...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3205 8211 3203 8188 3185 8192 3184 8194
      3181 8196 3180 8198 3178 8197 3178 8198
      3182 8202 3182 8204 3186 8212 3189 8211
      3189 8213 3190 8214
TIME...MOT...LOC 0021Z 196DEG 25KT 3182 8209 3189 8199

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:00 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 10, 8:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT TUE JUN 10 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES
AND PERSIST THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SENT ANOTHER UPDATE TO INCREASE POPS TO 40-50 PERCENT ACROSS
PORTIONS OF LONG AND TATTNALL COUNTIES.

KCLX REFLECTIVITY AND SATELLITE DATA INDICATE THE SEA BREEZE IS
ALIGNED ROUGHLY ALONG THE I-95 CORRIDOR. A RECENT INCREASE IN
VERTICAL DEVELOPMENT WITH THE CUMULUS ACROSS SOUTHEAST GEORGIA
SUGGESTS THE INFLUENCE OF SUBSIDENCE FROM DNVA IS DIMINISHING WITH
TIME AND AN ISOLATED SHOWER OR TSTM COULD STILL POP ALONG THE SEA
BREEZE AS IT MOVES INLAND. CONVECTIVE ACTIVITY MOVING NORTH/NORTHWEST
ALONG/AHEAD OF THE FLORIDA EAST COAST SEA BREEZE COULD MAKE A RUN
FOR THE INTERIOR SOUTHEAST GEORGIA ZONES LATER THIS EVENING...MOST
LIKELY AFTER SUNSET. MAINTAINED 20/30 PERCENT POPS ACROSS INTERIOR
AREAS THIS EVENING TO ACCOUNT FOR THIS...HIGHEST ACROSS THE
SOUTHWEST ZONES...INCLUDING THE COMMUNITIES OF METTER...
STATESBORO...REIDSVILLE...CLAXON AND LUDOWICI.

INSTABILITY IS STILL STRONG WITH SBCAPE OVER 3000 J/KG AND DCAPE
OVER 1500 J/KG...SO AN ISOLATED STRONG TO SEVERE TSTM CAN NOT BE
COMPLETELY RULED OUT...ESPECIALLY ACROSS INTERIOR SOUTHEAST
GEORGIA LATER THIS EVENING. ANY TSTM THAT FORMS WILL BE CAPABLE OF
PRODUCING EXTREME CLOUD TO GROUND LIGHTNING...HAIL AND DAMAGING
WINDS...ESPECIALLY WHERE MESOSCALE BOUNDARY INTERACTIONS OCCUR.

FOR THE EARLY EVENING UPDATE...MADE MINOR ADJUSTMENTS TO HOURLY
TEMPERATURES...POPS AND SKY COVER TO ACCOUNT FOR CURRENT TRENDS.
THE REST OF THE FORECAST IS ON TRACK FOR NOW.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
LOOKS LIKE A RATHER UNSETTLED PERIOD AS AN UPPER TROUGH SLOWLY
PUSHES EAST TOWARD THE SOUTHEAST U.S. COAST WHILE WEAKENING.
SYNOPTIC LIFT AHEAD OF THIS FEATURE ALONG WITH A SURGE IN DEEPER
TROPICAL MOISTURE WILL MAKE FOR HIGHER THAN NORMAL RAIN
CHANCES...ESPECIALLY DURING PEAK INSTABILITY EACH AFTERNOON/EVENING.
THE CHANCES OF SEVERE WEATHER WILL BE SMALL OVERALL GIVEN THE LACK
OF BULK SHEAR /BUT MOST LIKELY ON WED/...BUT ISOLATED SEVERE STORMS
WILL BE POSSIBLE MAINLY NEAR MESOSCALE BOUNDARIES SUCH AS THE SEA
BREEZE AND CONVECTIVE OUTFLOWS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE GIVEN THE HIGH PWATS AND RELATIVELY WEAK STORM MOTIONS. WE
ARE ALSO HEADING INTO AN ABOVE-NORMAL TIDE CYCLE FLOODING POTENTIAL
IN URBAN AREAS NEAR THE COAST LIKE DOWNTOWN CHARLESTON/SAVANNAH WILL
BE HIGHER THAN NORMAL. TEMPS MOSTLY NEAR/SLIGHTLY ABOVE NORMAL BUT
HIGHLY DEPENDENT ON RAIN/CLOUD COVERAGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A DEEP LAYERED RIDGE WILL GRADUALLY BUILD ACROSS THE WESTERN
ATLANTIC AND SOUTHEAST UNITED STATES FRIDAY NIGHT THROUGH TUESDAY.
THIS WILL BRING A RETURN TO MORE TYPICAL SUMMERTIME WEATHER WITH
HIGHS IN THE 90S AND SCATTERED MAINLY AFTERNOON/EVENING CONVECTION.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR. RAIN CHANCES WILL INCREASE WEDNESDAY AND SUBSEQUENT TAF
ISSUANCES MAY NEED TO INCLUDE SHRA/TSRA AS TIMING AND COVERAGE
BECOMES MORE CERTAIN.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS EACH AFTERNOON/EARLY EVE DUE TO
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
TONIGHT THROUGH SUNDAY...THE LOCAL WATERS WILL REMAIN ON THE
WESTERN EDGE OF ATLANTIC HIGH PRESSURE THAT WILL SUPPORT MAINLY
SOUTH WINDS 15 KT OR LESS...GENERALLY HIGHEST NEAR THE COAST EACH
AFTERNOON WITH THE SEA BREEZE. SEAS MOSTLY 3 FT OR LESS...HIGHEST
EAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 10, 6:46 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT TUE JUN 10 2014

AMZ330-350-352-354-374-GAZ087-088-101-116>119-138>141-SCZ040-042>045-
047>052-112245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
646 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ099-100-114-115-137-112245-
CANDLER-BULLOCH-TATTNALL-EVANS-LONG-
646 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS
COULD AFFECT PORTIONS OF CANDLER...BULLOCH...TATTNALL...EVANS AND
LONG COUNTIES THIS EVENING AS THUNDERSTORMS MOVE INTO THE AREA
FROM THE SOUTH. EXTREME TO FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE
THUNDERSTORMS WILL END BY MIDNIGHT.

BE PREPARED TO TAKE ACTION SHOULD THUNDERSTORMS APPROACH OR IF
WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT TUE JUN 10 2014

GAZ114-110045-
TATTNALL-
821 PM EDT TUE JUN 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 845 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF FIVE POINTS TO FIVE POINTS...MOVING NORTH AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...TISON...LYNN...MIDWAY...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3205 8211 3203 8188 3185 8192 3184 8194
      3181 8196 3180 8198 3178 8197 3178 8198
      3182 8202 3182 8204 3186 8212 3189 8211
      3189 8213 3190 8214
TIME...MOT...LOC 0021Z 196DEG 25KT 3182 8209 3189 8199

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:20 PM EDTSpecial Marine WarningCHS115 min
Jun 11, 2:54 PM EDTSevere Thunderstorm WarningCHSJasper66 min
Jun 11, 4:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper49 min
Jun 10, 8:22 PM EDTSpecial Weather StatementCHSTattnall23 min
Jun 10, 8:47 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall58 min
Jun 10, 9:42 PM EDTSpecial Weather StatementCHSBulloch33 min
Jun 10, 10:09 PM EDTSpecial Weather StatementCHSBulloch, Candler, Jenkins36 min
Jun 10, 10:41 PM EDTSpecial Weather StatementCHSJenkins49 min
Jun 11, 2:25 PM EDTSpecial Weather StatementCHSBryan, Bulloch, Liberty, McIntosh65 min
Jun 11, 3:18 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham42 min
Jun 11, 4:01 PM EDTSpecial Weather StatementCHSJenkins44 min
Jun 11, 4:35 PM EDTAreal Flood AdvisoryCHSJenkins115 min
Jun 11, 5:54 PM EDTFlash Flood WarningCHSJenkins3 hr
Jun 11, 6:19 PM EDTSpecial Weather StatementCHSEvans, Tattnall26 min
Jun 11, 6:26 PM EDTSpecial Weather StatementCHSCandler, Jenkins49 min
Jun 11, 6:49 PM EDTSpecial Weather StatementCHSScreven41 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.